Alert archive / Texas / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 264, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Nov 10, 2021, 7:16 PM CST for Jack County, Wise County, Texas. It was in force for 29 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Nov 10, 2021, 7:16 PM CST (01:16 UTC)
- Expired
- Nov 10, 2021, 7:45 PM CST
- In force
- 29 min
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Jack County, TX, Wise County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 117 km from the middle of the area, began a volume at 01:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 10, 7:36 PM CST | HAIL 1.25 | Newport, TX | HALF DOLLAR SIZE HAIL REPORTED IN NEWPORT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 20 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 10, 5:56 PM CST | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 1.3 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1140 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 1186 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 238 m²/s²
- 0-3 km storm-relative helicity
- 243 m²/s²
- Significant tornado parameter
- 1.4
- Supercell composite
- 8.1
The text
As transmitted.
113
WUUS54 KFWD 110116
SVRFWD
TXC237-497-110145-
/O.NEW.KFWD.SV.W.0264.211111T0116Z-211111T0145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Fort Worth TX
716 PM CST Wed Nov 10 2021
The National Weather Service in Fort Worth has issued a
* Severe Thunderstorm Warning for...
Northwestern Wise County in north central Texas...
Northern Jack County in north central Texas...
* Until 745 PM CST.
* At 714 PM CST, a severe thunderstorm was located near Newport, or
15 miles west of Bowie, moving southeast at 30 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Newport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection get inside a sturdy structure and stay away from
windows.
&&
LAT...LON 3347 9798 3344 9798 3343 9769 3331 9792
3334 9842 3347 9842
TIME...MOT...LOC 0114Z 304DEG 28KT 3353 9811
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
30What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 10, 6:01 PM CST, 1 hour 15 minutes earlier.
Area forecast discussion, Nov 10, 6:01 PM CST, 1 hour 15 minutes before
Area Forecast Discussion National Weather Service Fort Worth TX 601 PM CST Wed Nov 10 2021 ...New Short Term, Aviation... .SHORT TERM... /NEW/ /Tonight and Tomorrow/ The next 6-10 hours will be active across North and Central Texas as a cold front moves through the region. A leading shortwave trough/band of ascent east of the I-35 corridor is developing showers and occasional embedded thunderstorms as it moves east. This activity is rooted in the mid-levels above the cap and poses little to no severe threat. A few storms have shown signs of mid level rotation, but lack of sufficient inflow is really inhibiting the storm's ability to intensify. What these showers are doing, however, is eroding the cap over the area as latent heat release and evaporation helps to cool/moisten the warm layer. Despite the lack of a cap west of this band, small-scale subsidence and no focused source of ascent has brought a rather nice sunset with mostly clear skies to western North Texas...for now. Things will change this evening when the cold front starts to work into Western North Texas. Now that the 00Z RAOB sounding is in the air, our confidence of strong to severe storms has increased since the cap is basically non-existent. There is still some dry air and weak synoptic descent to contend with, but strong meso to microscale ascent should overcome this. Expect discrete storms to develop to the west of Wichita Falls then move east into Western North Texas around 7-8PM. The convective mode should be mostly discrete with a few discrete clusters possible through about 9PM. There is sufficient deep-layer shear to support some supercells, particularly early in the event, capable of producing hail up to about golf balls, 60-65 mph winds, and even an isolated tornado. The storm's cold pools will eventually merge and form a linear system once it approaches the I-35 corridor about 9-10PM. Once the cold pools start to congeal, notably for the DFW Metroplex and east, the main threat will become damaging wind gusts. Instances of marginally severe hail and a brief spin-up tornadoes are still possible, but the tornado threat is low with this event. We are unsure of how far southwest the line of storms will go. Generally speaking, the strongest activity should remain north of I-20 but the line of storms may extend as far southwest as I-35, toward Hillsboro-Waco-Temple/Killeen. The severe threat is lower across Central Texas...but we can't rule out an isolated 50-60 mph wind gust. The line of storms should clear out of our area after midnight, exiting into East and Southeast Texas in the pre-dawn hours tonight. Meanwhile...a cold front will blow in behind the storms. Expect gusty north winds with clearing skies and cooler temperatures by the time daybreak comes around. Gusty north winds should remain through the day with highs topping out in the 60s/low 70s. If it wasn't so windy...it would be a really nice day. Bonnette && .LONG TERM... /Issued 219 PM CST Wed Nov 10 2021/ /Thursday Night Through Wednesday/ High pressure will be in control over the area Thursday, and the light winds and clear skies will help overnight lows Thursday night into Friday morning dip into the 40s across North and Central Texas. Another shortwave is expected to rake across the Plains and bring another shot of cooler air to North Texas on Friday. Because we will not have had significant moisture return by then, the front should come through dry. As a result, pleasant weather is expected Friday with highs forecast in the 60s across North Texas and near 70 across Central Texas accompanied by sunny skies and light winds. The cool and dry weather trend will continue for Saturday with lows in the upper 30s and highs in the 60s. However, light southerly flow returns on Sunday, so a gradual warming trend will finish out the weekend and continue into next week. Wind speeds begin to noticeably increase by Tuesday, and as a result, cloud cover will also gradually increase as moisture advection strengthens ahead of another midweek storm system. Schroeder && .AVIATION... /NEW/ /00Z TAFs/ The earlier band of showers/storms is exiting D10 to the east. A lull in TS activity is expected for a few hours, however, TSRA is already starting to impact the Bowie cornerpost. Expect storms to move into the D10 airspace beginning around 02-03Z and impact the D10 terminals beginning around 03Z. These storms may produce large hail and wind gusts exceeding 50 kts. Expect a brief north to northwest wind shift with the leading edge of the storms before shifting back to the south for about an hour or so. Storms are not as likely for ACT and should remain to the north and east of the terminal, therefore only VCTS was included from 06-09Z. A stout northerly wind shift will move through the airports by 05-06Z and remain gusty out of the north alongside clear to mostly clear skies for the remainder of the valid TAF period. Bonnette && .PRELIMINARY POINT TEMPS/POPS... Dallas-Ft. Worth 52 67 47 65 39 / 60 0 0 0 0 Waco 54 70 45 69 39 / 50 0 0 0 0 Paris 51 64 42 62 34 / 90 0 0 5 0 Denton 48 66 42 64 34 / 60 0 0 0 0 McKinney 50 66 43 65 35 / 80 0 0 5 0 Dallas 53 67 47 66 40 / 70 0 0 0 0 Terrell 51 67 42 66 36 / 70 0 0 0 0 Corsicana 54 69 45 69 39 / 70 0 0 0 0 Temple 54 70 44 72 38 / 50 0 0 0 0 Mineral Wells 48 67 42 64 35 / 30 0 0 0 0 && .FWD WATCHES/WARNINGS/ADVISORIES... None. &&
Hazardous weather outlook, Nov 10, 5:55 PM CST, 1 hour 21 minutes before
Hazardous Weather Outlook National Weather Service Fort Worth TX 555 PM CST Wed Nov 10 2021 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-111315- Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin- Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas- Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell- Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro- Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone- Leon-Milam-Robertson- 555 PM CST Wed Nov 10 2021 This Hazardous Weather Outlook is for North and Central Texas. .DAY ONE...Tonight. Severe storms are possible this evening and tonight mainly north of I-20. Large hail, damaging winds, and a couple isolated tornadoes are possible. A line of storms should then move through eastern Central and North Texas late tonight. The severe threat is low over Central Texas, but we can't rule out a strong to marginally severe storm mainly east of I-35. The line of storms will exit to our east and southeast early Thursday morning. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Limited spotter activation may be requested north of I-20 tonight.
In the hours before
Special weather statement, Nov 10, 6:16 PM CST, 1 hour before
Special Weather Statement
National Weather Service Fort Worth TX
616 PM CST Wed Nov 10 2021
TXZ092-110045-
Cooke TX-
616 PM CST Wed Nov 10 2021
...A strong thunderstorm will impact portions of central Cooke County
through 645 PM CST...
At 615 PM CST, Doppler radar was tracking a strong thunderstorm near
Muenster, or 10 miles west of Gainesville, moving northeast at 25
mph.
HAZARD...Winds in excess of 30 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Gainesville, Muenster, Lindsay and Callisburg.
This includes Interstate 35 between mile markers 494 and 503.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Severe Thunderstorm Watch remains in effect until 100 AM CST for
north central Texas.
&&
LAT...LON 3384 9717 3383 9720 3381 9721 3376 9719
3372 9716 3372 9711 3374 9709 3380 9710
3381 9707 3384 9708 3384 9709 3385 9709
3386 9707 3382 9707 3381 9705 3363 9698
3356 9735 3372 9745 3388 9718
TIME...MOT...LOC 0015Z 241DEG 22KT 3368 9732
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...30 MPH
PraterLocal storm report, Nov 10, 7:09 PM CST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
709 PM CST WED NOV 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0702 PM HAIL 4 NW ERA 33.56N 97.35W
11/10/2021 M1.00 INCH COOKE TX EMERGENCY MNGR
QUARTER SIZE HAIL REPORTED IN HOOD.
&&Local storm report, Nov 10, 7:11 PM CST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
711 PM CST WED NOV 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0704 PM HAIL 3 SE GAINESVILLE 33.60N 97.11W
11/10/2021 M1.00 INCH COOKE TX AMATEUR RADIO
NICKEL TO QUARTER SIZE HAIL REPORTED 3SE OF
GAINESVILLE.
&&
DSBThe office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 10, 6:16 PM CST | Special Weather Statement | FWD | Cooke | 29 min |
| Nov 10, 6:28 PM CST | Severe Thunderstorm Warning | FWD | Cooke, Grayson | 47 min |
| Nov 10, 7:01 PM CST | Severe Thunderstorm Warning | FWD | Montague | 44 min |
| Nov 10, 7:14 PM CST | Severe Thunderstorm Warning | FWD | Collin, Cooke, Denton, Grayson | 46 min |
| Nov 10, 7:31 PM CST | Severe Thunderstorm Warning | FWD | Cooke, Jack, Montague, Wise | 29 min |
| Nov 10, 7:52 PM CST | Severe Thunderstorm Warning | FWD | Collin, Cooke, Denton, Grayson | 68 min |
| Nov 10, 7:56 PM CST | Severe Thunderstorm Warning | FWD | Cooke, Denton, Grayson, Jack, Montague, Wise | 34 min |
| Nov 10, 8:23 PM CST | Severe Thunderstorm Warning | FWD | Denton, Jack, Wise | 37 min |
| Nov 10, 8:40 PM CST | Special Weather Statement | FWD | Fannin | 35 min |
| Nov 10, 8:56 PM CST | Severe Thunderstorm Warning | FWD | Collin, Dallas, Denton, Hunt, Parker, Rockwall and 2 more | 64 min |
| Nov 10, 9:05 PM CST | Severe Thunderstorm Warning | FWD | Lamar | 40 min |
| Nov 10, 9:55 PM CST | Special Weather Statement | FWD | Dallas, Hopkins, Hunt, Kaufman, Rains, Rockwall and 1 more | 65 min |
| Nov 10, 10:01 PM CST | Areal Flood Advisory | FWD | Dallas, Tarrant | 3 hr |
| Nov 10, 10:05 PM CST | Severe Thunderstorm Warning | FWD | Dallas | 40 min |
| Nov 10, 10:53 PM CST | Special Weather Statement | FWD | Kaufman, Van Zandt | 37 min |
| Nov 10, 11:38 PM CST | Special Weather Statement | FWD | Ellis | 37 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.